# SDR CA970304005

- Difficulty date: March 1, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 550
- Engine: Pwa JT15D4
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Making Metal
- Location: Hp Turb
- Part time: 1,960 hours
- Stage of operation: CL
- Nature of condition: X, B, O
- Precautionary procedure: A, E, O

## Discrepancy

(CAN) DURING CLIMB AFTER TAKEOFF A LOUD BANG WAS HEARD FOLLOWED BY A FLAME OUT. THE ENGINE WAS SHUTDOWN AS PER PROCEDURES AND THE AIRCRAFT RETURNED TO BASE. POST FLIGHT INSPECTION FOUND FERROUS METAL LAYING IN THE TAILCONE. BOROSCOPE OF THE H.P. TURBINE REVEALED TIP CONTACT WITH SHROUD SEGMENTS WITH A LARGE QUANTITY OF ABRADED MATERIAL STILL REMAINING IN THE H.P./L.P. TURBINE AREA. THE MAIN OIL FILTER WAS CHECKED AND IT AND THE OIL WERE RETAINED FOR SOAP ANALYSIS.A LARGE QUANTITY OF METAL (FERROUS AND NON-FERROUS) CAN BE SEEN IN THE OIL ALONG WITH DISTINCT DISCOLORATION. NO IMPACT DAMAGE APPARENT TO THE ENGINE.
